I stopped applying testosterone gel a few weeks ago having applied it for a few months. Every side effect on the enclosed leaflet in the box containing the gel tubes has happened to me x 10 - swelling of the ankles and wrists, acne like spots on and around the shoulders (the site of application). The most upsetting being hair growth on my face and neck - I definitely do not wish to change sex, when I consulted with my gynaecologist it was merely to ask if there was something he would recommend for a somewhat low libido! Having looked further into this I have decided that I would prefer to take the herbal remedy road to getting back the naturally depleting state of my libido so that I can once again enjoy an active sex life. I am contempleting laser treatment if I am to be stuck with this hirsute facial situation which is ugly and most unattractive,unless someone can tell me if, by natural means, this hair will fall out/disappear now that I have stopped applying the gel?
It sounds like you had too much testosterone. Did your physician ever recheck your testosterone levels after you started supplementing? I think of testosterone like Goldilocks - you want just the right amount for you, not too much, and not too little.
If you don't have enough, you might not feel right. Fatigued, low energy, depressed, can't think clearly, no sex drive, can't put on muscle, can't lose fat.
However, too much testosterone can change your mood for the worse (think 'roid rage), give you oily skin & acne, lead to hair loss on the scalp or hair growth on the rest of the body, increase blood pressure, increase your blood count, decrease your good (HDL) cholesterol, lower your voice, enlarge your clitoris, and lead to swelling in the legs. Worse, the blood pressure, blood count & cholesterol changes can also increase your risk for heart attack & stroke.
Therefore, if you need testosterone, you also need to find someone who can monitor you closely so that you can get your dose adjusted to your physiology. By the way, if you applied testosterone gel that's typically marketed for guys (as Androgel, Fortesta & Testim in the States), that's way too strong for you. Here in the States, we have to "compound" testosterone creams/gels for our female patients as it isn't manufactured by Big Pharma in such low concentrations.
NOTICE: The information provided on this site is not a substitute for professional medical advice,
diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your
physician or other qualified health provider because of something you have read on Wellsphere.
If you have a medical emergency, call your doctor or 911 immediately.